question-icon

Suggest treatment for occipital neuralgia

default
Posted on Fri, 18 Jul 2014
Question: I have acute occipital neuralgia to the point of little sleep, many days on the couch with an ice pack. klonopin, elavil, gabapentin, methocarbomol, Excedrin and flexiril are all meds I take routinely or prn to alleviate the pain. I had some left over prednisone and took some in the morning, (a small dose) and the pain in my head , which is on both sides was gone. I have only half a life most days and would like to take a routine dose of 2.5 mg or 5 mg of prednisone to get my life back (after 20 years) I think the risks are worth the side effects of which I am aware. What is your opinion?
Also tried Mobic for two months, without much help
Thank you, XXXXXXX
doctor
Answered by Dr. Chobufo Ditah (2 hours later)
Brief Answer:
Talk to your doctor, gove it a try!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this occipital neuralgia and the pains it has caused you 20years and counting. I can see you have tried almost every medication out there for such headaches with little relief. What is more concerning to me are the horrible 20years you have lived and not the possible side effects of prednisone on paper. Sometimes, it takes luck to identify what works best for us. Should prednisone have been able to control your symptoms, taking it is better than not and living with these headaches.

The side effects are real but, nothing guarantees that they would for sure appear. Talk to your doctor and give this drug a try at small doses and see what the benefits are. At anytime, a drug is prescribed not because it is without any side effects or risks but, because we know the benefits far outweigh the possible side effects. I feel like this is the exact reason why you need to try this medication out.

In all, talk to your doctor and give this drug a try. The treatment would be evaluated and should the benefits outweigh the side effects, then you are good to go. If it is not the case, then the logical thing to do is to stop the medication.

I hope this helps. I wish you well and thank you so much for using our services. Feel free to ask for more information and clarifications should need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (13 hours later)
Thank you Dr Ditah !! You have helped me very much. XXXXXXX
doctor
Answered by Dr. Chobufo Ditah (15 hours later)
Brief Answer:
Thanks!

Detailed Answer:
Hi and thank you so much for your kind words. I am humbled!

I wish you great success with this drug and hope that side effects would not hold us back. I will greatly appreciate updates from you on how well you are doing on this drug.

Should you have any more concerns, please do not fail to contact me directly.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6318 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for occipital neuralgia

Brief Answer: Talk to your doctor, gove it a try! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this occipital neuralgia and the pains it has caused you 20years and counting. I can see you have tried almost every medication out there for such headaches with little relief. What is more concerning to me are the horrible 20years you have lived and not the possible side effects of prednisone on paper. Sometimes, it takes luck to identify what works best for us. Should prednisone have been able to control your symptoms, taking it is better than not and living with these headaches. The side effects are real but, nothing guarantees that they would for sure appear. Talk to your doctor and give this drug a try at small doses and see what the benefits are. At anytime, a drug is prescribed not because it is without any side effects or risks but, because we know the benefits far outweigh the possible side effects. I feel like this is the exact reason why you need to try this medication out. In all, talk to your doctor and give this drug a try. The treatment would be evaluated and should the benefits outweigh the side effects, then you are good to go. If it is not the case, then the logical thing to do is to stop the medication. I hope this helps. I wish you well and thank you so much for using our services. Feel free to ask for more information and clarifications should need be.